Alert archive / Kentucky / River Flood Advisories in 2012

River Flood Advisory 13, NWS Jackson, KY

March 4, 2012Whitley County, Kentucky

NWS Jackson, KY issued this river flood advisory at Mar 4, 2012, 2:24 AM EST for Whitley County, Kentucky. It took effect at Mar 4, 2012, 9:10 AM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2012, 2:24 AM EST (07:24 UTC)
In effect from
Mar 4, 2012, 9:10 AM EST
Expired
Mar 5, 2012, 3:08 PM EST
In force
30 hr
Issued by
NWS Jackson, KY

County Whitley County, KY

The radar

The Knoxville radar (KMRX), 93 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Williamsburg (WLBK2).

Action stage
17 ft
Minor stage
21 ft
Moderate stage
27.5 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03404000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WGUS83 KJKL 040724
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
224 AM EST SUN MAR 4 2012

...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A
FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN KENTUCKY...

  THE CUMBERLAND RIVER AT WILLIAMSBURG

.RUNOFF FROM PREVIOUS RAINFALL CONTINUES TO CAUSE HIGH WATER ALONG
PORTIONS OF THE CUMBERLAND RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 11 AM SUNDAY.

&&

KYC235-041924-
/O.NEW.KJKL.FL.Y.0013.120304T1410Z-120306T0000Z/
/WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
224 AM EST SUN MAR 4 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A
* FLOOD ADVISORY FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* FROM THIS MORNING TO MONDAY EVENING.
* AT 2 AM SUNDAY THE STAGE WAS 20.8 FEET.
* BANKFULL STAGE IS 21.0 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER HAS CRESTED...BUT WILL CONTINUE TO RUN HIGH
  MONDAY EVENING.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. 

$$
7 follow-up statements
047 
WGUS83 KJKL 041027
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
527 AM EST SUN MAR 4 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE CUMBERLAND RIVER AT BARBOURVILLE 
  THE CUMBERLAND RIVER AT WILLIAMSBURG 
  THE KENTUCKY RIVER AT HEIDELBERG 
  THE KENTUCKY RIVER NEAR RAVENNA 
  THE RED RIVER AT CLAY CITY 

.RUNOFF FROM PREVIOUS HEAVY RAINFALL CONTINUES TO CAUSE PORTIONS OF THE
CUMBERLAND...KENTUCKY...AND RED RIVER BASINS TO RUN HIGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 11 AM SUNDAY.

&&

KYC121-041800-
/O.CON.KJKL.FL.Y.0011.000000T0000Z-120304T1800Z/
/BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
527 AM EST SUN MAR 4 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE CUMBERLAND RIVER AT BARBOURVILLE
* UNTIL THIS AFTERNOON.
* AT 5 AM SUNDAY THE STAGE WAS 22.7 FEET.
* BANKFULL STAGE IS 27.0 FEET.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.

$$

KYC235-042227-
/O.CON.KJKL.FL.Y.0013.000000T0000Z-120306T0000Z/
/WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
527 AM EST SUN MAR 4 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG
* UNTIL MONDAY EVENING.
* AT 5 AM SUNDAY THE STAGE WAS 20.5 FEET.
* BANKFULL STAGE IS 21.0 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. .

$$

KYC129-042130-
/O.CON.KJKL.FL.Y.0008.000000T0000Z-120304T2130Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
527 AM EST SUN MAR 4 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER AT HEIDELBERG
* UNTIL THIS AFTERNOON.
* AT 5 AM SUNDAY THE STAGE WAS 16.2 FEET.
* BANKFULL STAGE IS 20.0 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.

$$

KYC065-042227-
/O.CON.KJKL.FL.Y.0007.000000T0000Z-120305T0730Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
527 AM EST SUN MAR 4 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA
* UNTIL LATE TONIGHT.
* AT 5 AM SUNDAY THE STAGE WAS 17.8 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.

$$

KYC065-197-042227-
/O.CON.KJKL.FL.Y.0012.000000T0000Z-120305T1200Z/
/CYCK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
527 AM EST SUN MAR 4 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE RED RIVER AT CLAY CITY
* UNTIL MONDAY MORNING.
* AT 5 AM SUNDAY THE STAGE WAS 15.8 FEET.
* BANKFULL STAGE IS 12.0 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 16.2 FEET BY THIS MORNING.
* AT 15.5 FEET...POMPEII ROAD OFF OF HIGHWAY 15 AND MAPLE STREET NEAR
  THE RED RIVER RANCH ARE IMPASSABLE..

$$

GEOGERIAN
381 
WGUS83 KJKL 041512
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1012 AM EST SUN MAR 4 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE CUMBERLAND RIVER AT WILLIAMSBURG 

.RUNOFF FROM PREVIOUS HEAVY RAINFALL CONTINUES TO CAUSE PORTIONS OF 
THE CUMBERLAND RIVER TO RUN HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 4 PM THIS AFTERNOON.

&&

KYC235-050312-
/O.CON.KJKL.FL.Y.0013.000000T0000Z-120306T0000Z/
/WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1012 AM EST SUN MAR 4 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG
* UNTIL MONDAY EVENING.
* AT 09 AM SUNDAY THE STAGE WAS 19.9 FEET.
* BANKFULL STAGE IS 21.0 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. .

$$
273 
WGUS83 KJKL 042045
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
345 PM EST SUN MAR 4 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE CUMBERLAND RIVER AT WILLIAMSBURG 
  THE KENTUCKY RIVER NEAR RAVENNA 
  THE RED RIVER AT CLAY CITY 

.RUNOFF FROM PREVIOUS HEAVY RAINFALL CONTINUES TO CAUSE PORTIONS OF 
THE RED...KENTUCKY...AND CUMBERLAND RIVERS TO RUN HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY MIDNIGHT.

&&

KYC235-050845-
/O.CON.KJKL.FL.Y.0013.000000T0000Z-120306T0000Z/
/WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
345 PM EST SUN MAR 4 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG
* UNTIL MONDAY EVENING.
* AT 3 PM SUNDAY THE STAGE WAS 19.3 FEET.
* BANKFULL STAGE IS 21.0 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. 

$$

KYC065-050730-
/O.CON.KJKL.FL.Y.0007.000000T0000Z-120305T0730Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
345 PM EST SUN MAR 4 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA
* UNTIL LATE TONIGHT.
* AT 3 PM SUNDAY THE STAGE WAS 17.2 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.

$$

KYC065-197-050844-
/O.CON.KJKL.FL.Y.0012.000000T0000Z-120305T1200Z/
/CYCK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
345 PM EST SUN MAR 4 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE RED RIVER AT CLAY CITY
* UNTIL MONDAY MORNING.
* AT 3 PM SUNDAY THE STAGE WAS 15.7 FEET.
* BANKFULL STAGE IS 12.0 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL.
* AT 15.5 FEET...POMPEII ROAD OFF OF HIGHWAY 15 AND MAPLE STREET NEAR
  THE RED RIVER RANCH ARE IMPASSABLE.

$$
921 
WGUS83 KJKL 050316
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1015 PM EST SUN MAR 4 2012

...THE FLOOD ADVISORY IS CANCELLED FOR THE KENTUCKY RIVER NEAR RAVENNA...
 
...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE CUMBERLAND RIVER AT WILLIAMSBURG 
  THE RED RIVER AT CLAY CITY 

.AS OF 10 PM...THE CUMBERLAND RIVER AT WILLIAMSBURG...AND THE RED RIVER AT CLAY 
CITY BOTH CONTINUED TO RUN HIGH. THE RED RIVER IS EXPECTED TO RUN HIGH THROUGH 
AROUND 2 AM TONIGHT. THE CUMBERLAND RIVER AT WILLIAMSBURG WILL RUN HIGH THROUGH 
MONDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 630 AM.

&&

KYC235-051515-
/O.CON.KJKL.FL.Y.0013.000000T0000Z-120306T0000Z/
/WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1015 PM EST SUN MAR 4 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG
* UNTIL MONDAY EVENING.
* AT 09 PM SUNDAY THE STAGE WAS 19.0 FEET.
* BANKFULL STAGE IS 21.0 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.

$$

KYC065-050345-
/O.CAN.KJKL.FL.Y.0007.000000T0000Z-120305T0730Z/
/RAVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1015 PM EST SUN MAR 4 2012

THE FLOOD ADVISORY IS CANCELLED FOR
  THE KENTUCKY RIVER NEAR RAVENNA.
* AT 09 PM SUNDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 18.2 FEET.  THE 
  RIVER WILL CONTINUE TO FALL TO 15.3 FEET BY TUESDAY MORNING.

$$

KYC065-197-051200-
/O.CON.KJKL.FL.Y.0012.000000T0000Z-120305T1200Z/
/CYCK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1015 PM EST SUN MAR 4 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE RED RIVER AT CLAY CITY
* UNTIL MONDAY MORNING.
* AT 09 PM SUNDAY THE STAGE WAS 14.2 FEET.
* BANKFULL STAGE IS 12.0 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.

$$
AR
821 
WGUS83 KJKL 051017
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
517 AM EST MON MAR 5 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE CUMBERLAND RIVER AT WILLIAMSBURG 

.PORTIONS OF THE CUMBERLAND RIVER CONTINUE TO RUN HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

THE NEXT UPDATE WILL BE ISSUED BY 11 AM MONDAY.

&&

KYC235-052217-
/O.CON.KJKL.FL.Y.0013.000000T0000Z-120306T0000Z/
/WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
517 AM EST MON MAR 5 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG
* UNTIL THIS EVENING.
* AT 5 AM MONDAY THE STAGE WAS 18.4 FEET.
* BANKFULL STAGE IS 21.0 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL...BUT WILL 
  RUN HIGH THROUGH THIS EVENING.

$$
368 
WGUS83 KJKL 051500
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1000 AM EST MON MAR 5 2012

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE CUMBERLAND RIVER AT WILLIAMSBURG 

.PORTIONS OF THE CUMBERLAND RIVER CONTINUE TO RUN HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 4 PM THIS AFTERNOON.

&&

KYC235-052300-
/O.CON.KJKL.FL.Y.0013.000000T0000Z-120305T2300Z/
/WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1000 AM EST MON MAR 5 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG
* UNTIL THIS EVENING.
* AT 09 AM MONDAY THE STAGE WAS 18.0 FEET.
* BANKFULL STAGE IS 21.0 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.

$$
503 
WGUS83 KJKL 052008
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
308 PM EST MON MAR 5 2012

...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT WILLIAMSBURG

.THE CUMBERLAND RIVER AT WILLIAMSBURG CONTINUES TO FALL AND NO 
LONGER POSES A THREAT TO PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THIS WILL BE THE LAST STATEMENT FOR THE CUMBERLAND RIVER AT
WILLIAMSBURG.

&&

KYC235-052038-
/O.CAN.KJKL.FL.Y.0013.000000T0000Z-120305T2300Z/
/WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
308 PM EST MON MAR 5 2012

THE FLOOD ADVISORY IS CANCELLED FOR
  THE CUMBERLAND RIVER AT WILLIAMSBURG.
* AT 02 PM MONDAY THE STAGE WAS 17.3 FEET.
* BANKFULL STAGE IS 21.0 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 19.3 FEET.  THE 
  RIVER WILL CONTINUE TO FALL TO 14.2 FEET BY TOMORROW MORNING.

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Mar 4, 1:13 AM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Mar 4, 1:13 AM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
113 AM EST SUN MAR 4 2012

.UPDATE...
ISSUED AT 112 AM EST SUN MAR 4 2012

MAINLY TWEAKED A FEW LOW TEMPERATURES AS WELL AS HOURLY DATA TO
ACCOUNT FOR THE LATEST OBSERVATIONAL TRENDS...OTHERWISE NO CHANGES
ARE PLANNED.

UPDATE ISSUED AT 945 PM EST SAT MAR 3 2012

LAST BATCH OF HIGH CLOUDS MOVING EAST OUT OF THE AREA LEAVING
RELATIVELY CLEAR SKIES OVER THE CWA FOR THE MOMENT. DESPITE THE CLEAR
SKIES...TEMPS IN THE VALLEYS ARE GENERALLY HOLDING IN THE UPPER 30S
TO LOW 40S...NOT THAT FAR OFF FROM THE RIDGES. WITH WINDS AROUND THE
VALLEYS GOING CALM AND CLEARING EXPECTED THROUGH THE FIRST HALF OF
THE OVERNIGHT HOURS...STILL THINK THERE WILL BE TIME FOR TEMPS TO
DROP INTO THE LOWER 30S WHILE THE VALLEYS SLIP A BIT FURTHER INTO THE
UPPER 20S. CANNOT RULE OUT A SHORT PERIOD AFTER MIDNIGHT WHERE TEMPS
AND RH/S WILL BE CONDUCIVE FOR SOME PATCHY FOG DEVELOPMENT...HOWEVER
THE EXTENT LOOKS TO BE TOO MINIMAL TO INCLUDE IN THE ZONES ATTM.

MODELS CONTINUE TO HINT AT A BETTER POTENTIAL FOR SOME LIGHT FLURRIES
TOWARDS DAWN WITH AN APPROACHING SHORT WAVE CURRENTLY OVER NRN IL. AT
A MINIMUM...WE SHOULD SEE CLOUDS INCREASING OVER THE NRN HALF OF THE
CWA OVERNIGHT WHICH WOULD LIMIT FURTHER COOLING IN THE NORTH. HAVE
STAYED ON THE PESSIMISSTIC SIDE AND BEEFED UP FLURRIES ACROSS THE
AREA TOWARDS DAWN. OTHERWISE...THE REMAINDER OF THE SHORT TERM
APPEARS TO BE IN GOOD SHAPE AND NO MAJOR CHANGES WERE NEEDED.

UPDATE ISSUED AT 650 PM EST SAT MAR 3 2012

FORECAST THIS EVENING IS IN GOOD SHAPE AND NO MAJOR CHANGES ARE
WARRANTED ATTM. WILL KEEP AN EYE ON CLOUDS DEVELOPING OVER SRN IL/IN
THAT MAY TRY AN SNEAK INTO THE AREA LATER THIS EVENING WHICH WOULD
AFFECT OVERNIGHT LOWS. UPDATED GRIDS...WILL ISSUE REFRESHED PRODUCTS
SHORTLY.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 305 PM EST SAT MAR 3 2012

CUT OFF LOW CURRENTLY SITS OVER SOUTHERN QUEBEC PROVINCE...WITH
PLENTY OF STRATOCU NORTH OF THE OHIO RIVER INTO THE GREAT LAKES. MID
LEVEL RIDGING CURRENTLY EXTENDS UP THE APPALACHIANS IN THE WAKE OF THE
FRONTAL SYSTEM FROM YESTERDAY. THIS HAS KEPT SKIES CLEAR ACROSS OUR
NECK OF THE WOODS TODAY AND ALLOWED TEMPERATURES TO CLIMB INTO THE 50S
IN MANY AREAS. MAIN CONCERN IN THE SHORT TERM IS HOW MUCH CLOUD COVER
SPREADS INTO THE AREA TONIGHT AND TOMORROW AND POTENTIAL IMPACT ON
LOWS AND HIGHS.

AS FOR THIS EVENING...AS THE MID LEVEL RIDGE AXIS SHIFTS
SOUTHEAST...SOME STRATOCU WILL BUILD SOUTH INTO KENTUCKY. NOT EXACTLY
SURE HOW EXTENSIVE THIS CLOUD COVER WILL END UP BEING AND WHETHER OR
NOT IT WILL BE ENOUGH TO IMPACT OVERALL LOWS TONIGHT. HOWEVER...STILL
GOING TO GO COLDER IN THE VALLEYS AND PLAN FOR ENOUGH BREAKS TO GET
VALLEY LOCATIONS INTO THE 20S. RIDGES WILL LIKELY HOLD IN THE 30S. A
BETTER SHOT OF MOISTURE WILL DIVE SOUTH ON SUNDAY...WHICH MAY HELP
AID IN THE OVERCAST SKIES. IN ADDITION...CLOUD TOP TEMPERATURES WILL
APPROACH -10C...SUGGESTING THE POTENTIAL FOR SOME
FLURRIES...ESPECIALLY IN FAR EASTERN KENTUCKY. THESE FLURRIES WILL
DEPART SUNDAY EVENING AS CLOUD TOPS WARM AHEAD OF AN APPROACHING
CLIPPER SYSTEM.

SUNDAY NIGHT...THE WEATHER TAKES A TURN BACK TOWARDS WINTER AS A FAST
MOVING...BUT FAIRLY STRONG ALBERTA CLIPPER DROPS SOUTHEAST INTO
EASTERN KENTUCKY. THIS SYSTEM HAS PLENTY OF MOISTURE ASSOCIATED WITH
IT IN THE FAVORABLE DENDRITIC GROWTH REGION...AND CO-LOCATED WITH
STRONG OMEGA WITHIN THIS MOIST LAYER. THIS SUGGEST A PRETTY DECENT
SNOWFALL EVENT FOR MUCH OF EASTERN KENTUCKY SUNDAY NIGHT. ALTHOUGH
UPSLOPE WILL NOT BE MUCH HELP EARLY ON...AS THE SYSTEM PASSES
BY...NORTHWEST FLOW SHOULD HELP AID IN SNOWFALL PRODUCTION DURING THE
SECOND HALF OF SUNDAY NIGHT. THERE IS INCREASING CONFIDENCE WITH
REGARDS TO THE MODELS ON THIS SYSTEM...SO HAVE OPTED TO INCREASE
POPS AND HIGHLIGHT THIS POTENTIAL STORM IN AN SPS AND PLAN TO PUT A
HEADLINE ON OUR WEB PAGE TO HIGHLIGHT IT AS WELL. RIGHT NOW...OPTING
TO GO AROUND 3 INCHES IN THE HIGH TERRAIN IN THE SOUTHEAST (COULD BE
LOCALLY HIGHER)...TO 1 TO 2 INCHES IN MOST OTHER AREAS. SNOW WILL
BEGIN TO WIND DOWN AROUND DAYBREAK MONDAY...BUT THE MONDAY MORNING
COMMUTE MAY STILL BE SLOW GOING.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 305 PM EST SAT MAR 3 2012

THE MODELS FOR THE EXTENDED START OFF IN QUITE GOOD AGREEMENT BEFORE
THAT SIMILARITY BREAKS DOWN TOWARD THE END OF THE WEEK. THEY ALL
TAKE A POTENT SHORTWAVE THROUGH EAST KENTUCKY EARLY MONDAY AND
THEREBY KICK THE GREAT LAKES AND NORTHEAST TROUGH OUT OF THE AREA
LATER THAT NIGHT. A GRADUAL BUILDING OF A RIDGE THROUGH THE REGION
WILL THEN COMMENCE THROUGH MID WEEK IN RESPONSE TO TROUGHING
DEVELOPING THROUGH THE WEST...CENTERED ON A DEVELOPING CLOSED LOW
OVER ARIZONA. THIS WESTERN TROUGH LOOKS TO BE PROGRESSIVE ENOUGH...
THOUGH...TO MOVE EAST AS A FULL LATITUDE ONE THROUGH THURSDAY.
AROUND THIS TIME...THE LATEST DETERMINISTIC GFS STARTS TO LAG THE
ECMWF AND...TO A CERTAIN EXTENT...THE GEM BY CUTTING OFF THE
SOUTHWEST UPPER LOW WHILE THE ECMWF ROLLS A WEAKER VERSION OF THIS
LOW EAST INTO TEXAS. THESE MODEL DISCREPANCY TRENDS CONTINUE THROUGH
THE REMAINDER OF THE EXTENDED FORECAST LOWERING CONFIDENCE IN ANY
PARTICULAR SOLUTION. HOWEVER...THE MORE PROGRESSIVE ECMWF SEEMS TO
FIT BETTER WITH THE ENSEMBLES SO ITS SOLUTION WAS FAVORED FOR FRIDAY
AND SATURDAY AS IT MOVES THE TROUGH INTO THE OHIO VALLEY WITH A
TANDEM LOW SWEEPING THROUGH THE DEEP SOUTH. THE MAIN PORTION OF THIS
TROUGH IS MODELED BY THE ECMWF TO SLOW AND DEEPEN OVER KENTUCKY AND
THE OHIO VALLEY ON SATURDAY...BUT THIS IS ALSO LIKELY NOT
PROGRESSIVE ENOUGH...SO HAVE SHIFTED THIS PATTERN MORE EAST DURING
THE START OF THE WEEKEND. THAT SEEMS TO BE A MORE REASONABLE
SOLUTION...ESPECIALLY WHEN COMPARED TO THE DEEP...CLOSED AND CUT
OFF...UPPER LOW OVER THE LOWER MISSISSIPPI VALLEY AS DEPICTED BY THE
12Z GFS.

SENSIBLE WEATHER WILL FEATURE THE EXIT...ON MONDAY...OF A COMPACT
CLIPPER THAT WILL HAVE LIKELY LEFT BEHIND A THICK SKIFF OF SNOW
EARLIER...SUNDAY NIGHT. THE SNOW CHANCES WILL END IN THE FAR EAST
MONDAY MORNING WITH SUNSHINE TO RETURN TO MOST OF THE CWA BY MID
AFTERNOON IN THIS FAST MOVING SYSTEM/S WAKE. INITIALLY CHILLY HIGH
PRESSURE WILL PASS OVER THE AREA EARLY IN THE WEEK BEFORE QUICKLY
MOVING OFF TO THE EAST AND MODERATING WITH SIGNIFICANT WAA ON ITS
BACKSIDE THROUGH MID WEEK. THE SLOW APPROACH OF A COLD FRONT...AND
BOTH A NORTHERN AND SOUTHERN LOW...WILL ALLOW PLENTY OF MOISTURE TO
FEED INTO EAST KENTUCKY INTO THURSDAY MORNING. THIS WILL SET THE
STAGE FOR A GOOD SHOT OF SHOWERS AND THUNDERSTORMS LATER THURSDAY
INTO FRIDAY WITH THE ANTICIPATED PROGRESSIVE PASSAGE OF THIS FRONT.
UNLIKE MOST OF THE FROPAS SO FAR THIS WINTER...THIS ONE MAY HAVE A
BETTER CHANCE OF TAPPING THE COLD AIR FROM THE NORTHERN PLAINS AND
CHANGE OVER TO SNOW ON ITS BACK EDGE. AGAIN GOING WITH A MORE
PROGRESSIVE SCENARIO...WILL BRING THE UPPER LOW THROUGH THE REGION
FRIDAY NIGHT AND INTO SATURDAY WITH SHOWERS...POTENTIALLY SNOW...AND
ANOTHER COOL WEEKEND A DISTINCT POSSIBILITY.

THE GRID LOAD CAME IN PRETTY GOOD SO ONLY MADE ADJUSTMENTS TO THE
LOWS THROUGH MID WEEK FOR TERRAIN. DID ALSO FINE TUNE THE POPS AND
SKY FRIDAY THROUGH SATURDAY MORE TOWARD THE ECMWF RATHER THAN THE
BLEND WITH GFS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT
112 AM EST SUN MAR 4 2012

MAINLY VFR CONDITIONS WILL HOLD THROUGH THE DAY...ALTHOUGH CEILING
WILL BE LOWERING TO BETWEEN 3 AND 4K FEET AGL WITH SOME FLURRIES SEEN
ACROSS THE AREA FROM TIME TO TIME. WEST WINDS WILL ENGAGE ONCE AGAIN
DURING THE DAY...AND COULD BECOME GUSTY...WITH 15 TO 20 KTS EXPECTED.
CEILINGS WILL LOWER TO MVFR TOWARDS THE END OF THE PERIOD...WITH
LIGHT SNOW DEVELOPING AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM
THE NORTHWEST.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GEOGERIAN
SHORT TERM...KAS
LONG TERM....GREIF
AVIATION...GEOGERIAN
Hazardous weather outlook, Mar 3, 9:45 PM EST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
945 PM EST SAT MAR 3 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-050545-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
945 PM EST SAT MAR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

RUNOFF FROM HEAVY RAINFALL WILL LEAD TO CONTINUED HIGH WATER ALONG
PORTIONS OF THE KENTUCKY...RED...LICKING...AND CUMBERLAND RIVER
BASINS TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HIGH WATER WILL STILL BE POSSIBLE ALONG PORTIONS OF THE MAIN STEM OF
THE KENTUCKY RIVER AND IN THE CUMBERLAND RIVER BASIN ON SUNDAY.

SNOW SHOWERS WILL BE POSSIBLE ON SUNDAY...MAINLY IN THE MORNING
THROUGH EARLY AFTERNOON. ANOTHER PERIOD OF SNOW IS LIKELY ON SUNDAY
NIGHT INTO MONDAY MORNING...WITH ACCUMULATIONS OF 1 TO 2 INCHES
POSSIBLE OVERNIGHT. IN ADDITION...SLICK ROADS WILL BE POSSIBLE DURING
THE MONDAY MORNING COMMUTE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JP/MB

In the hours before

Local storm report, Mar 3, 9:28 PM EST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
928 PM EST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     TORNADO          2 SW MARIBA             37.89N 83.60W
03/02/2012                   MENIFEE            KY   NWS STORM SURVEY

            *** 8 FATAL *** A TORNADO TOUCHED DOWN 2 MILES SOUTHWEST
            OF MARIBA AND MOVED EAST ACROSS MENIFEE AND MORGAN
            COUNTIES FOR 34 MILES. THIS TORNADO HIT WEST LIBERTY
            KENTUCKY AND REACHED A MAXIMUM STRENGTH OF EF3. THERE
            WERE 2 FATALITIES IN MENIFEE COUNTY AND 6 FATALITIES IN
            MORGAN COUNTY.

&&

SBH
Local storm report, Mar 3, 10:21 PM EST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1021 PM EST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TORNADO          1 E CUTUNO              37.72N 83.22W
03/02/2012                   MAGOFFIN           KY   NWS STORM SURVEY

            *** 2 FATAL *** A TORNADO TOUCHED DOWN 1 MILE EAST OF
            CUTUNO AND MOVED EAST ACROSS MAGOFFIN...JOHNSON AND
            MARTIN COUNTIES KENTUCKY BEFORE MOVING INTO WEST
            VIRGINIA. THIS TORNADO CAUSED EXTENSIVE DAMAGE IN
            MAGOFFIN AND JOHNSON COUNTIES AND REACHED MAXIMUM
            STRENGTH OF EF3. THERE WERE 2 FATALITIES IN JOHNSON
            COUNTY.

&&

SBH

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 4:13 AM ESTWinter Weather AdvisoryJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more29 hr

Nearby

River Flood Advisories in Kentucky, 2012Every river flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.